Feeds:
Posts
Comments

Archive for April 29th, 2012

Missing in Action

It’s been a few weeks since I last posted. Firstly, I was exhausted from the Dublin trip but I never seemed to find my ‘get-up-and-go’ again, it sort of got up and went. Since then I seem to have had a number of bugs and things making me feel grotty, one after the other; although, for a while now, I’ve been feeling really low and lacking in something (motivation?). As a result, I haven’t been able to put my mind to much, and the blog and other projects just slipped away.

Strangely enough, I’ve actually been quite good physically, with the joint swelling and stiffness staying down, much less pain and barely any rash or temperatures. I’m still on crutches, but this is mainly to do with weakness, balance and a tiny bit of instability in my left hip (my physio raised the nerve damage question again recently regards to a difficulty I was experiencing placing my foot, but I’m hoping it’s just lack of practice). I’ve been keeping up with the exercises at home, as well as hydrotherapy, which has helped me come on leaps and bounds (well almost!), so I’m hoping I can get rid of the crutches soon.

All these things have remained pretty stable, even when reducing the Prednisolone, so I feel like I should be celebrating rather than getting down in the dumps. I think reducing the Prednisolone is at least partly to blame  for these mood changes though – each time I do lower the dosage, I feel such hopelessness and despair, as well as a physical tightness in my chest that I imagine stems from anxiety and panic. Then, as my body adjusts to the new dose, these things ease off until I feel more like myself again… just as it’s time to reduce and go through the whole process again.

I don’t have much further to go now before I can stick to a maintained level, so I’m determined to persevere and come through it with my optimism and motivation in tact (and my sanity!).  I’ve been  up and down on steroids most of my life, but this has been a particularly rough ride.

Thanks for bearing with me,

L

Advertisements

Read Full Post »